Alert archive / Oregon / High Wind Watches in 2015
High Wind Watch 7, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Dec 4, 2015, 2:20 AM PST for 5 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Dec 5, 2015, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 4, 2015, 2:20 AM PST (10:20 UTC)
- In effect from
- Dec 5, 2015, 4:00 PM PST
- Expired
- Dec 5, 2015, 3:58 AM PST
- In force
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 55 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010 WWUS76 KMFR 041020 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 220 AM PST FRI DEC 4 2015 .ANOTHER PACIFIC STORM SYSTEM WILL IMPACT THE AREA BEGINNING SATURDAY. ORZ021-022-042230- /O.NEW.KMFR.HW.A.0007.151205T1800Z-151206T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 220 AM PST FRI DEC 4 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS: SOUTH 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE SATURDAY AFTERNOON AND PEAK SATURDAY EVENING. * LOCATIONS INCLUDE: GOLD BEACH...PORT ORFORD...AND BANDON. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
517 WWUS76 KMFR 042203 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 203 PM PST FRI DEC 4 2015 ...ANOTHER PACIFIC STORM SYSTEM WILL IMPACT THE AREA SATURDAY EVENING THROUGH SUNDAY MORNING... CAZ081-082-051015- /O.EXB.KMFR.HW.A.0007.151206T0300Z-151206T1500Z/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 203 PM PST FRI DEC 4 2015 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * WINDS: SOUTH 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE SATURDAY AFTERNOON THEN BECOME STRONG SATURDAY EVENING THROUGH EARLY SUNDAY MORNING. PEAK WINDS ARE EXPECTED SATURDAY NIGHT. * LOCATIONS INCLUDE: SOUTHERN SHASTA VALLEY NEAR WEED. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ085-ORZ030-031-051015- /O.EXB.KMFR.HW.A.0007.151206T0600Z-151206T1800Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 203 PM PST FRI DEC 4 2015 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * WINDS: SOUTH 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * TIMING: WINDS WILL INCREASE SATURDAY EVENING AND PEAK SATURDAY NIGHT INTO SUNDAY MORNING. * LOCATIONS INCLUDE: OREGON HIGHWAY 31 NEAR SUMMER LAKE AND CALIFORNIA HIGHWAY 299 AT CEDAR PASS. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ021-022-051015- /O.EXT.KMFR.HW.A.0007.151206T0000Z-151206T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH 203 PM PST FRI DEC 4 2015 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WINDS: SOUTH 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * TIMING: WINDS WILL INCREASE SATURDAY AFTERNOON AND PEAK LATE SATURDAY EVENING AND SATURDAY NIGHT. * LOCATIONS INCLUDE: BANDON...CAPE BLANCO...PORT ORFORD...GOLD BEACH. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
166 WWUS76 KMFR 051158 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 358 AM PST SAT DEC 5 2015 ...STRONG GUSTY WINDS WILL IMPACT PORTIONS OF SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY THROUGH TONIGHT... WINDS WILL INCREASE TODAY ACROSS THE REGION AS A STRONG COLD FRONT MOVES TOWARD THE COAST AND DEEP LOW PRESSURE MOVES THROUGH THE NORTH PACIFIC. WINDS PEAK LATE TONIGHT THEN EASE THROUGH SUNDAY MORNING AS THE FRONT PASSES THROUGH. ANOTHER STRONG FRONT WILL ALLOW WINDS TO INCREASE AGAIN TO POTENTIAL WARNING LEVELS ON MONDAY. CAZ085-ORZ030-031-060000- /O.UPG.KMFR.HW.A.0007.151206T0600Z-151206T1800Z/ /O.NEW.KMFR.WI.Y.0022.151206T0000Z-151206T2100Z/ /O.NEW.KMFR.HW.W.0011.151206T0000Z-151206T2100Z/ /O.NEW.KMFR.HW.A.0008.151207T1400Z-151208T0500Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 358 AM PST SAT DEC 5 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST SUNDAY. IN ADDITION...A HIGH WIND WATCH HAS BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 25 TO 40 MPH WITH GUSTS UP TO 65 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING AND PEAK TONIGHT INTO SUNDAY MORNING. * LOCATIONS IN THE WARNING INCLUDE: SUMMER LAKE AND THE WARNER MOUNTAINS. * LOCATIONS IN THE ADVISORY INCLUDE: PORTIONS OF THE KLAMATH BASIN...AREAS FROM SILVER LAKE TO CRESCENT...AND LOWER ELEVATIONS MAINLY ACROSS SOUTHERN LAKE COUNTY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-082-060000- /O.UPG.KMFR.HW.A.0007.151206T0300Z-151206T1500Z/ /O.NEW.KMFR.HW.W.0011.151205T1800Z-151206T2100Z/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 358 AM PST SAT DEC 5 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE LATE THIS MORNING AND BECOME STRONG THROUGH LATE AFTERNOON AND EVENING. WINDS DECREASE AROUND NOON SUNDAY. * LOCATIONS INCLUDE: WEED. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. && $$ ORZ021-022-060000- /O.UPG.KMFR.HW.A.0007.151206T0000Z-151206T1200Z/ /O.NEW.KMFR.HW.W.0011.151206T0000Z-151206T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH 358 AM PST SAT DEC 5 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND PEAK LATE TONIGHT. * LOCATIONS INCLUDE: BANDON...PORT ORFORD...GOLD BEACH. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG HIGHWAY 101. && $$ CAZ084-ORZ029-060000- /O.NEW.KMFR.WI.Y.0022.151206T0000Z-151206T2100Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- 358 AM PST SAT DEC 5 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST SUNDAY. * WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL PEAK TONIGHT THEN DECREASE THROUGH SUNDAY MORNING. * LOCATIONS INCLUDE: ADIN. * IMPACTS: GUSTY WINDS WILL CREATE LOCALLY DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES AND WILL CREATE SOME WIND-BLOWN DEBRIS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ023>026-060000- /O.NEW.KMFR.WI.Y.0022.151206T0000Z-151206T2100Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 358 AM PST SAT DEC 5 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST SUNDAY. * WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH OVER THE HIGHER TERRAIN. * TIMING: WINDS WILL PEAK TONIGHT THEN DECREASE THROUGH SUNDAY MORNING. * LOCATIONS INCLUDE: ASHLAND...TALENT...PHOENIX...MEDFORD...AND HIGHER TERRAIN OF JOSEPHINE...DOUGLAS...AND EASTERN CURRY COUNTIES. * IMPACTS: GUSTY WINDS WILL CREATE LOCALLY DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES AND WILL CREATE SOME WIND-BLOWN DEBRIS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 3, 8:22 PM PST, 5 hours 58 minutes earlier.
Area forecast discussion, Dec 3, 8:22 PM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
822 PM PST THU DEC 3 2015
.UPDATE...CURRENTLY, THE COLD FRONT LIES JUST WEST OF THE WARNER
MOUNTAINS IN LAKE AND MODOC COUNTIES, AND STRONG WINDS ARE STILL
ONGOING ALONG AND TO THE EAST OF THAT AREA. ELSEWHERE, WINDS HAVE
DECREASED SIGNIFICANTLY, SO HAVE CANCELLED THE WIND ADVISORIES FOR
ALL AREAS WEST OF THE FRONT. MEANWHILE, WIDESPREAD PRECIPITATION
CONTINUES, WITH SNOW LEVELS DROPPING TO JUST BELOW 5000 FEET, AS
PER RECENT TRAVEL CAMERA IMAGES. SNOWFALL IS EXPECTED TO CONTINUE
AT A GOOD PACE IN THE MOUNTAINS OF SISKIYOU COUNTY, AND ALONG THE
CASCADES, SO WINTER HEADLINES REMAIN IN PLACE THERE.
CHANGES TONIGHT WERE MAINLY DONE TO BRING THE FORECAST IN LINE
WITH CURRENT OBSERVATIONS, WITH NO MAJOR ALTERATIONS MADE. THE
MAIN FORECAST CONCERN TONIGHT WILL BE THE UPCOMING WEEKEND STORM
SYSTEM, WHICH HAS MANY SIMILAR CHARACTERISTICS TO THE EVENT JUST
WINDING DOWN NOW.
FOR MORE INFORMATION, SEE THE PREVIOUS DISCUSSION BELOW. -BPN
&&
.AVIATION...FOR THE 04/00Z TAF CYCLE...COLD FRONT MOVED INLAND YET
SHOULD DIMINISH THROUGH THIS EVENING AS SYSTEMS PROGRESSES NORTH.
PLENTY OF MOISTURE FOR CIGS ACROSS THE ENTIRE CWA. CONTINUED CHANCE
FOR SHOWERS THIS EVENING AS COLD AIR MASS MOVES OVER LAND. THINKING
SOME CIGS IN THE VALLEYS COULD LOWER WITH DECREASING VISIBILITY INTO
THE OVERNIGHT HOURS. RAIN WILL ALSO START TO TURNOVER TO SNOW AT
KINGSLEY FIELD AROUND 9 AND 10Z. OVERALL MVFR THIS EVENING FOR THE
WEST SIDE WITH VFR CONTINUING FOR THE EAST SIDE.
-SMITH
&&
.MARINE...UPDATED 400 PM PST THURSDAY 3 DEC 2015... WINDS HAVE
DECREASED THIS EVENING AS THE COLD FRONT HAS MOVED INLAND. WAVES ON
THE OTHER HAND STILL REMAIN HIGH AND WITHIN HAZARDOUS CONDITIONS.
LOOK FOR WAVES TO CONTINUE WITHIN SMALL CRAFT ADVISORY THROUGH
FRIDAY INTO SATURDAY. WITH ANOTHER SYSTEM APPROACHING SATURDAY
EVENING, GALES AND STORM FORCE WINDS ARE PROBABLE FOR THE OUTER
WATERS.
-SMITH
&&
.PREV DISCUSSION... /ISSUED 408 PM PST THU DEC 3 2015/
DISCUSSION...THE COLD FRONT THAT WILL MOVE ACROSS THE REGION
TONIGHT IS BEING ACCOMPANIED BY A SURFACE LOW THAT IS MOVING TO
THE NORTHEAST FROM NEAR EUREKA AT THIS TIME. THIS LOW IS SPINNING
OFF A CLUMP OF SHOWERS THAT IS MOVING INTO EXTREME SOUTHWEST
SISKIYOU COUNTY AT THIS TIME. THE GREATEST PRECIP RATES OF THIS
STORM SHOULD BE WITH THIS BATCH OF SHOWERS INTO EARLY EVENING IN
THE MT SHASTA AREA. WINDS SHOULD ALSO DECREASE QUICKLY AFTER THIS
SURFACE LOW EXITS. A COLD AIR MASS MOVES IN THIS EVENING BEHIND
THE FRONT...AND WITH ONSHORE FLOW SHOWERS WILL CONTINUE BEHIND THE
FRONT WITH SNOW LEVELS POSSIBLY DROPPING TO I-5 PASS LEVEL BETWEEN
GRANTS PASS AND ROSEBURG AT TIMES IN HEAVIER SHOWERS THIS EVENING.
SHOWERS WILL CONTINUE OVERNIGHT INTO TOMORROW MORNING WITH ONSHORE
FLOW INCREASING AS THE LEFT EXIT REGION OF A +100KT JET NUDGES
INTO THE AREA. THERE IS A BRIEF LULL IN THE ACTION LATER FRIDAY
INTO SATURDAY AHEAD OF THE NEXT SYSTEM THAT NOW LOOKS TO BRING
PRECIP TO THE COAST SATURDAY MORNING. CURRENT MODELS HAVE WINDS AS
STRONG OR STRONGER THAN THE RECENT STORM...AND SHOULD LAST FOR A
LONGER DURATION...LASTING INTO SUNDAY MORNING. WITH THE LONGER
DURATION SOUTHERLY FLOW AHEAD OF THE FRONT SNOW LEVELS SHOULD BE A
LITTLE HIGHER THAN WITH THIS CURRENT SYSTEM. SVEN
LONG-TERM...MONDAY THROUGH THURSDAY...BROAD TROUGHING OVER THE
NORTHEAST PACIFIC OCEAN IS EXPECTED TO MAINTAIN AN ACTIVE WEATHER
PATTERN IN THE EXTENDED TIMEFRAME. THERE IS HIGH CONFIDENCE IN
MULTIPLE ATMOSPHERIC RIVER...AKA HEAVY PRECIPITATION...EVENTS DURING
THIS PERIOD.
THE EC AND GFS AGREE THAT TWO DISTINCT STORM SYSTEMS WILL AFFECT
SOUTHERN OREGON AND NORTHERN CALIFORNIA DURING THIS PERIOD. THE
FIRST WILL ARRIVE ON MONDAY WITH ABOVE NORMAL MOISTURE FOR THIS TIME
OF YEAR. SNOW LEVELS WILL BE ABOVE NORMAL FOR THIS TIME YEAR...ABOUT
7000 FEET. THIS COULD BE PROBLEMATIC IF SIGNIFICANT RAIN IMPACTS
AREAS WHERE SNOWPACK HAS GROWN IN RECENT DAYS...RESULTING IN MELTING
SNOW...RUNOFF...AND HIGHER RIVER FLOWS. THAT SAID...THE GFS MOVES
THE MOISTURE THROUGH FAIRLY QUICKLY BUT ANOTHER STORM WITH HIGH
MOISTURE TRANSPORT VALUES ARRIVES ON WEDNESDAY. SNOW LEVELS ARE
AGAIN HIGH WITH SYSTEM INITIALLY...AT 7000 FEET OR HIGHER...BUT
SHOULD FALL AS A COLD FRONT MOVES THROUGH.
GIVEN THE AMOUNT OF PRECIPITATION EXPECTED FROM MONDAY THROUGH
THURSDAY AND BEYOND...AND SNOW LEVELS EXPECTED TO BE ABOVE 7000
FEET...RIVER RISES ARE LIKELY THIS WEEK INTO THE WEEKEND.
ALSO...IT'S LIKELY THAT STRONG WINDS WILL AT LEAST ACCOMPANY ONE OR
BOTH OF THE AFOREMENTIONED STORMS NEXT WEEK.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ030-031.
WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR ORZ025.
WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR ORZ027-028.
CA...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ085.
WINTER STORM WARNING UNTIL 4 AM PST FRIDAY FOR CAZ080>083.
PACIFIC COASTAL WATERS...STORM WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SATURDAY
FOR PZZ350-356-370-376.
BPN/CZS/SBN/NSKThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:01 AM PST | Gale Warning | MFR | 49 hr | |
| Dec 4, 3:01 AM PST | Small Craft Advisory | MFR | 49 hr | |
| Dec 4, 3:01 AM PST | Storm Warning | MFR | 49 hr |
Nearby
High Wind Watches in Oregon, 2015High Wind Watches in California, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.